It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Mixing Meds

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-14-2007, 12:15 PM   #1
    nichole72
    Senior Member
    (female)
     
    nichole72's Avatar
     
    Join Date: Jan 2007
    Location: Las Vegas,NV,USA
    Posts: 139
    nichole72 HB User
    Mixing Meds

    I have cerivcal,thorasic and lumber problems. I have been in severe pain.And recently during my radio frequency procedure they hit nerves up in my cerivcal(right side). I cant lift my arm and I have severe nerve pain now also im my right arm and hand. It doesnt even compare to nerve pain I had due to my neck and back before. I'm taking Cymbalta 60mg and Nuerotin 300mg for nerve pain. I'm taking Oxcoytin and Perccot for pain. Also Somo for the spasms. I just dont seem to get relif from the pain. I also heve Tramdol(Ultcet and Ultram) I got that in the early stages for the pain. I'm wondering if I started taking Tramdol with everything else if it would be okay? Tramdol did help in the beginning stages even though I have progessed to have more pain then I did when I first was taking Tramdol. Does anyone have any thoughts or opinions on this? Thanks.

     
    Sponsors Lightbulb
       
    Old 01-14-2007, 12:48 PM   #2
    ozzybug
    Senior Veteran
    (female)
     
    ozzybug's Avatar
     
    Join Date: Jun 2006
    Location: USA
    Posts: 1,624
    ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
    Re: Mixing Meds

    Hey Nicole-
    My recomendation is to not mix another medication in without speaking with your doctor first. I know how frustrating it is when nothing you do seems to help with the pain, but you may cause yourself some serious problems if you put anything else into the mix without your doctors approval.

    If the Ultram worked in the past, then I'm sure your doctor will take that into consideration and tell you whether you can add it, or add it and take something else out of the combination.

    I just don't want you to cause yourself any problems. I hope you are able to find some help and start to see marked improvement soon. Take care, and keep checking back.

     
    Old 01-14-2007, 01:15 PM   #3
    Fabrashamx
    Senior Veteran
    (female)
     
    Fabrashamx's Avatar
     
    Join Date: Apr 2005
    Location: Gresham, Oregon
    Posts: 1,341
    Fabrashamx HB User
    Re: Mixing Meds

    Hello, sorry to hear you are having such a rough time. I have to agree with Ozzy, throwing another med into the mix at this point will require the doctors okay, I take tramadol with hydrocodone, But Tramadol can have reactions with lots of other meds so I would get the doctors go ahead first. Maybe in the meantime you could ask your pharmacist about maybe adding some OTC med like naproxyn. I hope you are able to get this resolved quickly and get some relief. I have been on the tramadol for over a decade now at the same doseage and I still get excellent results with it. Not everyone likes it, but for those of us it works on, it works well. Good luck and let us know what the doctor says.
    Hugs, Fabby

     
    Old 01-15-2007, 11:16 AM   #4
    nichole72
    Senior Member
    (female)
     
    nichole72's Avatar
     
    Join Date: Jan 2007
    Location: Las Vegas,NV,USA
    Posts: 139
    nichole72 HB User
    Re: Mixing Meds

    Thank you! Tramdol work very well in the past until the pain got worse then I my doctor changed my meds. You guys are right I should consult with my doctor. Fabby what are the mg you are taking of Tramdol? Have you had to up the mg over the years? I know its not a narcotic but do you ended getting addictted to like pain killers? Just wondering. Just like everybody else I'm looking for relief. Its hard. I'll keep you guys posted.

     
    Old 01-15-2007, 12:05 PM   #5
    Fabrashamx
    Senior Veteran
    (female)
     
    Fabrashamx's Avatar
     
    Join Date: Apr 2005
    Location: Gresham, Oregon
    Posts: 1,341
    Fabrashamx HB User
    Re: Mixing Meds

    Hi again Nicole,
    I am on 50 mg tramadol, 6-8 per day, and I have been on this dose for over a decade, It the highest dose you can be on, going over by even one pill could mean seizures, so I am very careful with it. I get the same relief now that I did in the beginning, I dont know how, But I'm not complaining lol.
    I consider myself to be physically dependant on this medication, I make a distiction between that and being 'addicted', however people taking Tramadol are at risk for addictive behaviors even though it is not strictly a narcotic. I would have to be tapered off this medication if I were ever to stop taking it to avoid withdrawal pain and discomfort. It is not a med anyone should start or stop abrubtly without a doctors care, But I dont see why your doctor wouldnt let you go back on it once he made sure you arent on anything else counter indicated. My breakthrough med has gone up a bit over my decade in PM but my tramadol has stayed the same. Good luck to you, Please let us know what you decide to do.
    Your Friend, Fabby

     
    Old 01-15-2007, 01:48 PM   #6
    forginon
    Inactive
    (male)
     
    Join Date: Dec 2006
    Location: CA
    Posts: 1,569
    forginon HB User
    Re: Mixing Meds

    As everyone has said, please take this up with your doctor before taking any tramadol on your own.

    Tramadol lowers the seizure threshold and you have to be very careful mixing it with other meds that may affect the same thing. I believe Neurontin is indicated for seizures too?

    Aside from possible seizure issues, tramadol is also a partial serotonin and norepinephrine reuptake inhibitor, very similar to Cymbalta. The concern there might be serotonin symdrome.

    I'm familiar with this because I take methadone, tramadol, cymbalta and imitrex, and when I pick up my meds at the pharmacy I'm constantly being given notices advising about both seizures and serotonin syndrome. All my drs are aware of the meds and the warnings and so far all is fine.

    You're doing the exact right thing by asking first.

    Best of Luck,

    steve

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Mixing antihistamines... imrazor Allergies 6 04-02-2009 01:06 AM
    Mixing CCB's and ARB's question ? Stumper High & Low Blood Pressure 7 04-04-2005 01:00 PM
    mixing pain killers and imitrex? HockeyCrystal Pain Management 2 07-08-2003 05:53 PM
    mixing nebs wrin Asthma 2 10-03-2001 09:13 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:41 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!